Alert archive / Illinois / Special Weather Statements in 2011

Special Weather Statement, NWS Quad Cities, IA

June 20, 2011Rock Island County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jun 20, 2011, 3:02 AM CDT for Rock Island County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 3:02 AM CDT (08:02 UTC)
Expired
Jun 20, 2011, 3:45 AM CDT
In force
43 min
Issued by
NWS Quad Cities, IA

County Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 9 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS83 KDVN 200802
SPSDVN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT MON JUN 20 2011

IAZ068-ILZ009-015-016-200845-
HENRY-ROCK ISLAND-SCOTT-WHITESIDE-
302 AM CDT MON JUN 20 2011

...STRONG GUSTY OUTFLOW WINDS FROM THUNDERSTORM

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILAN...OR NEAR MOLINE...MOVING NORTHEAST AT
30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  EAST MOLINE AND RIVERDALE AROUND 310 AM CDT...
  SILVIS AND HAMPTON AROUND 315 AM CDT...
  COLONA AROUND 320 AM CDT...
  CLEVELAND AND RAPIDS CITY AROUND 325 AM CDT...
  OSBORN AROUND 330 AM CDT...

WINDS OF 35 TO 45 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4172 9054 4158 9010 4132 9054 4145 9080
TIME...MOT...LOC 0801Z 247DEG 25KT 4145 9051

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:39 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 19, 10:39 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1039 PM CDT SUN JUN 19 2011

.UPDATE...
THUNDERSTORMS CONTINUE TO DEVELOP/INCREASE AND IT APPEARS
THEY WILL TRACK MAINLY SOUTH OF I-80 REST OF TNGT.
POTENTIAL FOR VERY HEAVY RAINFALL OF 1-4+ INCHES WITH
STORM MOTION VECTORS FAVORABLE FOR TRAINING... AND VERY HIGH
MOISTURE CONTENT WITH PW/S 1.5 TO 1.8 WILL MEAN VERY
EFFICIENT RAIN PRODUCERS. THIS HEAVY RAIN WILL BE FALLING
ON AREAS WHERE GROUND IS SATURATED AND THUS HAVE ISSUED FLASH
FLOOD WATCH AND EXTENDED INTO MONDAY MORNING. POTENTIAL
FOR SIGNIFICANT/MAJOR FLASH FLOODING WILL EXIST IN PORTIONS
OF FAR SOUTHEAST IA...NORTHEAST MO AND WEST CENTRAL IL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CLARK-SCOTLAND.

&&
Hazardous weather outlook, Jun 19, 10:33 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT SUN JUN 19 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201445-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1033 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK AREA
LATE THIS EVENING AND OVERNIGHT. THE AREA MOST LIKELY
FOR THUNDERSTORMS IS SOUTH OF INTERSTATE 80. ISOLATED LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THE MAIN THREAT
HOWEVER WILL BE VERY HEAVY RAINFALL. THE POTENTIAL FOR 1 TO 4
INCHES OF RAIN EXISTS OVER SOUTHEAST IOWA... WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI. THE GROUND IN THESE AREAS IS SATURATED
AND ANY ADDITIONAL HEAVY RAIN WILL GO INTO RUNOFF AND POSE
A RISK OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
OVERNIGHT THROUGH MONDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH
OF INTERSTATE 80 O

SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL EXIT PORTIONS OF THE OUTLOOK AREA
MONDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE
MONDAY AFTERNOON THROUGH TUESDAY EVENING. THERE WILL BE A RISK
OF SEVERE WEATHER AND HEAVY RAINFALL WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR PORTIONS OF SOUTHEAST
IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ALSO...ANY
REPORTS OF HEAVY RAINFALL GREATER THAN 1 INCH WOULD BE VERY MUCH
APPRECIATED.

In the hours before

Special weather statement, Jun 20, 12:31 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 AM CDT MON JUN 20 2011

IAZ088-089-099-200615-
DES MOINES-HENRY-LEE-
1231 AM CDT MON JUN 20 2011

...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PILOT GROVE TO DENMARK...MOVING NORTHEAST AT 20 MPH.

* THUNDERSTORMS WILL BE NEAR...
  MIDDLETOWN AROUND 1250 AM CDT...
  NEW LONDON AND DANVILLE AROUND 1255 AM CDT...
  WEST BURLINGTON AROUND 100 AM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH AND HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4103 9134 4088 9103 4067 9138 4082 9166
TIME...MOT...LOC 0531Z 243DEG 17KT 4087 9155 4075 9132
Special weather statement, Jun 20, 1:24 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 AM CDT MON JUN 20 2011

IAZ067-078-ILZ015-024-200730-
LOUISA-MERCER-MUSCATINE-ROCK ISLAND-
124 AM CDT MON JUN 20 2011

...SMALL HAIL AND VERY HEAVY RAIN...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF FRUITLAND AND 6 MILES NORTHWEST OF MANNON
  AROUND 135 AM CDT...
  ELIZA AROUND 140 AM CDT...
  ILLINOIS CITY AROUND 155 AM CDT...
  FAIRPORT AROUND 200 AM CDT...

PENNY SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4148 9101 4135 9070 4110 9111 4119 9127
TIME...MOT...LOC 0624Z 221DEG 29KT 4122 9113
Special weather statement, Jun 20, 1:26 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT MON JUN 20 2011

IAZ067-078-ILZ015-024-200730-
LOUISA-MERCER-MUSCATINE-ROCK ISLAND-
126 AM CDT MON JUN 20 2011

...SMALL HAIL AND VERY HEAVY RAIN...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF FRUITLAND AND 6 MILES NORTHWEST OF MANNON
  AROUND 135 AM CDT...
  ELIZA AROUND 140 AM CDT...
  ILLINOIS CITY AROUND 155 AM CDT...
  FAIRPORT AROUND 200 AM CDT...

PENNY TO NICKEL SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4148 9101 4135 9070 4110 9111 4119 9127
TIME...MOT...LOC 0624Z 221DEG 29KT 4122 9113
Special weather statement, Jun 20, 1:51 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CDT MON JUN 20 2011

IAZ051-052-063>065-067-076-077-200730-
BENTON-CEDAR-IOWA-JOHNSON-KEOKUK-LINN-MUSCATINE-WASHINGTON-
151 AM CDT MON JUN 20 2011

...STRONG GUSTY WINDS AND SMALL HAIL..

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CONROY TO WASHINGTON...MOVING NORTHEAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  RICHMOND AND KALONA AROUND 155 AM CDT...
  RIVERSIDE...OXFORD AND AMANA AROUND 205 AM CDT...
  TIFFIN...HILLS AND WALFORD AROUND 210 AM CDT...
  UNIVERSITY OF IOWA AND UNIVERSITY HEIGHTS AROUND 215 AM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS OF 40 TO 55 MPH AND VERY HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4194 9175 4162 9126 4120 9181 4158 9228
TIME...MOT...LOC 0649Z 225DEG 34KT 4178 9209 4132 9164
Special weather statement, Jun 20, 2:45 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 AM CDT MON JUN 20 2011

IAZ078-088-089-099-ILZ024>026-034-035-MOZ010-200900-
CLARK-DES
MOINES-HANCOCK-HENDERSON-HENRY-LEE-LOUISA-MCDONOUGH-MERCER-WARREN-
245 AM CDT MON JUN 20 2011

...LINE OF STRONG THUNDERSTORMS...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NEW LONDON TO 19 MILES WEST OF WAYLAND...MOVING EAST AT 45 MPH.

* THUNDERSTORMS WILL BE NEAR...
  NEW LONDON AND LOWELL AROUND 250 AM CDT...
  WEST POINT AND FRANKLIN AROUND 255 AM CDT...
  MEDIAPOLIS...DANVILLE...NEW BOSTON AND WAYLAND AROUND 300 AM CDT...
  MIDDLETOWN AND DENMARK AROUND 305 AM CDT...

PEA SIZE HAIL...WINDS OF 35 TO 55 MPH AND VERY HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4022 9151 4024 9151 4025 9170 4110 9134
      4108 9043 4027 9045 4028 9090 4022 9091
TIME...MOT...LOC 0745Z 271DEG 38KT 4101 9140 4033 9187
Special weather statement, Jun 20, 3:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT MON JUN 20 2011

IAZ068-ILZ009-015-016-200845-
HENRY-ROCK ISLAND-SCOTT-WHITESIDE-
302 AM CDT MON JUN 20 2011

...STRONG GUSTY OUTFLOW WINDS FROM THUNDERSTORM

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MILAN...OR NEAR MOLINE...MOVING NORTHEAST AT
30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  EAST MOLINE AND RIVERDALE AROUND 310 AM CDT...
  SILVIS AND HAMPTON AROUND 315 AM CDT...
  COLONA AROUND 320 AM CDT...
  CLEVELAND AND RAPIDS CITY AROUND 325 AM CDT...
  OSBORN AROUND 330 AM CDT...

WINDS OF 35 TO 45 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4172 9054 4158 9010 4132 9054 4145 9080
TIME...MOT...LOC 0801Z 247DEG 25KT 4145 9051

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:17 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more15 hr
Jun 19, 11:41 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren49 min
Jun 20, 12:31 AM CDTSpecial Weather StatementDVNDes Moines44 min
Jun 20, 1:00 AM CDTFlash Flood WarningDVNVan Buren9 hr
Jun 20, 1:45 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren75 min
Jun 20, 1:51 AM CDTSpecial Weather StatementDVNIowa, Johnson, Washington39 min
Jun 20, 2:00 AM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa34 min
Jun 20, 2:45 AM CDTSpecial Weather StatementDVNDes Moines, Lee75 min
Jun 20, 3:24 AM CDTSpecial Weather StatementDVNScott51 min
Jun 20, 5:14 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington61 min
Jun 20, 5:52 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine, Washington53 min
Jun 20, 8:55 AM CDTFlash Flood WarningDVNLee4 hr
Jun 20, 9:26 AM CDTRiver Flood WarningDVNLee43 hr
Jun 20, 10:08 AM CDTAreal Flood WarningDVNVan Buren6 hr
Jun 20, 1:47 PM CDTRiver Flood WarningDVNLee, Van Buren21 hr
Jun 20, 2:55 PM CDTRiver Flood WarningDVNJohnson, Washington30 hr
Jun 20, 3:00 PM CDTRiver Flood WarningDVNKeokuk30 hr
Jun 20, 3:25 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more12 hr
Jun 20, 1:24 AM CDTSpecial Weather StatementDVNMercer66 min
Jun 20, 1:26 AM CDTSpecial Weather StatementDVNMercer64 min
Jun 20, 4:26 AM CDTSpecial Weather StatementDVNBureau, Henry, Putnam94 min
Jun 20, 6:51 AM CDTRiver Flood WarningDVNHancock, McDonough4 days
Jun 20, 1:02 PM CDTAreal Flood WarningDVNClark, Scotland6 hr
Jun 20, 1:58 PM CDTRiver Flood WarningDVNClark62 hr

Nearby

Special Weather Statements in Illinois, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.